MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B6/b7): patient information regarding relevant tests/laboratory data or medical history are unk.H3): the 13f tightrail was not returned, thus no returned product investigation was performed.H6): great vessel perforation is a known risk of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv) leads (one abandoned and one active) due to lead damage and a redundant lead.Spectranetics lld #2 lead locking devices (lld #2s) were inserted into each lead to provide traction; however, the lld #2 in the abandoned lead advanced only to the area of lead damage and became stuck, but was able to be used, despite not being deployed.Using spectranetics devices (16f glidelight laser sheath and 13f tightrail rotating dilator sheath), the active rv lead was successfully removed.Then, while working to remove the abandoned rv lead with use of the 13f tightrail, the patient's blood pressure dropped and a pericardial effusion was detected.Rescue efforts began, including pericardiocentesis.The patient had a cardiac arrest (blood coagulated in a strange way) and a sternotomy followed; a perforation in the superior vena cava (svc) was discovered and repaired.The abandoned rv lead was cut (with the lld #2 being removed in its entirety), with the lead remnant remaining in the patient, and the patient survived the procedure.This report captures the 13f tightrail in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20359715
Report Number3007284006-2024-00200
Device Sequence Number7199835
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)260326(10)FRJ24C26A
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2026
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberFRJ24C26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC SPRINT FIDELIS RV ICD LEAD; PHILIPS LASER SYSTEM; RV ICD LEAD, MANUFACTURER/MODEL UNK; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS LLD #2 LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age62 YR
Patient SexFemale
Patient EthnicityHispanic